MAUDE Adverse Event Report: OPTIFLOW JUNIOR INTERFACE; CAT

OPTIFLOW JUNIOR INTERFACE; CAT
Model Number OPT312
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the interface of an opt312 optiflow junior cannula was found broken after two days of use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
Ps378741, the optiflow junior cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt312 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information, and photograph provided by the customer, previous investigations of similar complaints and our knowledge on the product.Results: visual inspection of the provided photograph revealed that the cannula was broken between the nasal prongs.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt312 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt312 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the interface of an opt312 optiflow junior cannula was found broken after two days of use.There was no reported patient consequence.

Brand Name
OPTIFLOW JUNIOR INTERFACE
Common Device Name
CAT
MDR Report Key12557990
Report Number9611451-2021-01085
Device Sequence Number4584321
Product Code CAT
UDI-Device Identifier09420012432278
UDI-Public(01)09420012432278(10)2101342323(11)201016
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT312
Device Catalogue NumberOPT312
Device Lot Number2101342323
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1